Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2010, 7:46 AM CDT for 8 counties in Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 7:46 AM CDT (12:46 UTC)
- Expired
- Apr 2, 2010, 8:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Nowata County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:17 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:23 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 2, 6:23 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 623 AM CDT FRI APR 2 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS... POSSIBLY SEVERE... WILL MOVE INTO THE REGION FROM THE WEST THIS MORNING... AFFECTING EASTERN OKLAHOMA TAF SITES. THIS ACTIVITY WILL LIKELY WEAKEN OR DISSIPATE BEFORE REACHING OUR ARKANSAS TAF SITES. HOWEVER... ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON... LIKELY AFFECTING ARKANSAS TAF SITES. && .PREV DISCUSSION... /ISSUED 343 AM CDT FRI APR 2 2010/ DISCUSSION... DRYLINE HAS PUSHED THROUGH NORTHWEST OKLAHOMA DURING THE EARLY MORNING HOURS WITH INITIAL CONVECTION HAVING WANED...WITH RENEWED STORM DEVELOPMENT NOTED OVER THE SOUTHWESTERN TEXAS PORTION OF THE DRYLINE. SATELLITE IMAGERY / RUC ANALYSIS SUPPORT ONE MID LEVEL SPEED MAX NOW ENTERING FAR SOUTHWEST TEXAS...WITH ANOTHER UPSTREAM OVER WESTERN NEW MEXICO. PRIMARY TROUGH AXIS IS PROGGED TO BECOME INCREASINGLY NEGATIVELY TILTED WHICH IS SUPPORTED BY RECENT TRENDS IN DOWNSTREAM CIRRUS SHIELD. CORRESPONDING SYNOPTIC FORCING IS MORE THAN SUFFICIENT TO SPARK ELEVATED EARLY MORNING CONVECTION WITHIN LOW LEVEL MOIST AXIS...WITH MOST RECENT RUC SOUNDINGS INDICATING VERY LITTLE ELEVATED CINH REMAINS JUST TO THE WEST OF THE FORECAST AREA. THIS ALL SUPPORTS MODEL CONSENSUS IN BREAKING OUT AND/OR EXPANDING ONGOING CONVECTION INTO THE FORECAST AREA DURING THE MORNING HOURS. THIS CONVECTION WILL INITIALLY TAP STEEP LAPSE RATES POSING A LOW SEVERE WEATHER RISK BEFORE CONTAMINATING AND REDUCING THE AVAILABLE INSTABILITY. A PERIOD OF ONGOING BUT SUB- SEVERE CONVECTION IS LIKELY FOR MUCH OF THE DAY. ATTENTION WILL FOCUS TO ANY BOUNDARY LAYER RECOVERY BY AFTERNOON ALONG THE ADVANCING DRY LINE...AND ALSO TO THE PLACEMENT OF THE NEXT MID LEVEL SPEED MAX FORECAST TO TRANSLATE INTO NORTH TEXAS BY AFTERNOON. VARIOUS MODEL QPF SUGGEST ANOTHER ROUND OF STORMS DEVELOPING IN ADVANCE OF THIS FEATURE...AND SPREADING NORTHWARD INTO SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS WITH AN INCREASING RISK OF SEVERE WEATHER. THE DEEP BACKING FLOW ALOFT ALONG WITH AFOREMENTIONED STRONG FORCING WILL FAVOR BANDS OF STORMS WITH WIND POTENTIAL LIKELY THE GREATEST IMPACT AND ANY TORNADIC RISK RELEGATED TO BRIEF LEWP COUPLETS. STORMS SHIFT EAST OF THE FORECAST AREA BY MIDNIGHT...WITH COOLER AND LESS WINDY CONDITIONS FOR SATURDAY. SOUTHERLY WINDS QUICKLY RETURN SUNDAY ALONG WITH INCREASING LOW LEVEL MOISTURE. THUNDERSTORM CHANCES ARE NOT ZERO WITHIN THIS WARM MOIST ADVECTION PERIOD BUT ENOUGH UNCERTAINTY IN PLACEMENT AND COVERAGE KEEPS MENTION OUT OF THE FORECAST. THE EXPANDING WARM SECTOR ENVELOPES MUCH OF THE SOUTHERN PLAINS AHEAD OF THE NEXT COLD FRONT...WHICH THE 00Z ECMWF AND 00Z GFS ENSEMBLE MEAN BRING THROUGH THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE STORMS ARE LIKELY WITH THIS FRONTAL PASSAGE. DRY AND SEASONAL TEMPS FORECAST FOR LATE NEXT WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Apr 2, 5:01 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT FRI APR 2 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT FRI APR 2 2010 ...SEVERE THUNDERSTORMS LIKELY TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER NOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER NOON. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=36. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER NOON. DISCUSSION... A JET MAX ASSOCIATED WITH AN UPPER LEVEL SYSTEM HAS SPAWNED THUNDERSTORMS ALONG A DRY LINE OVERNIGHT. THIS ACTIVITY WILL TRANSLATE EASTWARD... AFFECTING A PORTION OF THE AREA THIS MORNING. THERE WILL BE A LIMITED THREAT FOR SEVERE... AND ALSO THE POSSIBILITY OF HEAVY RAINFALL. A SECOND ROUND OF STORMS WILL IGNITE THIS AFTERNOON IN CONDITIONS MUCH MORE FAVORABLE FOR SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE... ESPECIALLY IN AREAS EXPERIENCING TRAINING OF STORM CELLS. STRONG GUSTY WINDS WILL BE PRESENT MOST OF THE DAY AS WELL. THIS WILL KEEP FIRE DANGER HIGH IN ANY AREAS THAT DO NOT RECEIVE RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...HIGH WIND POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER UPPER LEVEL SYSTEM WILL MOVE ACROSS THE PLAINS TUESDAY INTO WEDNESDAY. WITH STRONG SOUTHERLY LOW LEVEL FLOW QUICKLY RETURNING MOISTURE TO THE REGION... SEVERE WEATHER WILL AGAIN BE A POSSIBILITY WITH THIS SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 2, 6:43 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 AM CDT FRI APR 2 2010
OKZ054-059-021245-
OSAGE OK-PAWNEE OK-
643 AM CDT FRI APR 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 643 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 29 MILES NORTHWEST OF PAWNEE TO 18 MILES SOUTHWEST OF
PAWNEE...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
PEARSONIA...BIGHEART...FORAKER...GRAINOLA...PAWNEE...BLACKBURN...
SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9631 3700 9630 3684 9621 3616 9678
3616 9681 3625 9683 3625 9692 3633 9692
3635 9703 3651 9704 3656 9690 3659 9690
3659 9704 3670 9707 3671 9705 3670 9694
3676 9689 3679 9676 3700 9674
TIME...MOT...LOC 1143Z 222DEG 56KT 3655 9726 3624 9708Special weather statement, Apr 2, 7:22 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT FRI APR 2 2010
OKZ054-055-059-021315-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
722 AM CDT FRI APR 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WASHINGTON...OSAGE AND PAWNEE
AT 722 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF GRAINOLA TO 9 MILES SOUTH OF
SHIDLER TO 5 MILES NORTHWEST OF HALLETT...MOVING NORTHEAST AT 75 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...HOMINY...WYNONA...BARNSDALL...OKESA...
PEARSONIA...BIGHEART...FORAKER...HULAH...GRAINOLA...BARTLESVILLE...
DEWEY...COPAN...HALLETT...BLACKBURN AND CLEVELAND.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9581 3675 9581 3617 9665 3664 9670
3700 9671
TIME...MOT...LOC 1222Z 231DEG 65KT 3704 9661 3670 9660
3632 9656Special weather statement, Apr 2, 7:27 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT FRI APR 2 2010
OKZ054-059-060-064-021315-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
727 AM CDT FRI APR 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHWESTERN CREEK...TULSA AND PAWNEE
AT 728 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES WEST OF SHAMROCK TO 17 MILES SOUTHWEST OF
MILFAY...MOVING NORTHEAST AT 75 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...HOMINY...WYNONA...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...CLEVELAND...
WESTPORT...DEPEW...SHAMROCK...DRUMRIGHT...OILTON AND MANNFORD.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3671 9628 3625 9602 3566 9662 3616 9663
3616 9681 3617 9683
TIME...MOT...LOC 1228Z 217DEG 65KT 3595 9693 3566 9675The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:43 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 62 min |
| Apr 2, 7:22 AM CDT | Special Weather Statement | TSA | Osage, Washington | 53 min |
| Apr 2, 7:27 AM CDT | Special Weather Statement | TSA | Creek | 48 min |
| Apr 2, 7:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 42 min |
| Apr 2, 8:14 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 46 min |
| Apr 2, 8:16 AM CDT | Special Weather Statement | TSA | Nowata | 44 min |
| Apr 2, 8:51 AM CDT | Special Weather Statement | TSA | Craig, Mayes | 24 min |
| Apr 2, 9:24 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 26 min |
| Apr 2, 9:48 AM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Apr 2, 10:06 AM CDT | Special Weather Statement | TSA | Rogers | 24 min |
| Apr 2, 10:31 AM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Apr 2, 12:43 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 47 min |
| Apr 2, 2:07 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Apr 2, 1:27 PM CDT | Special Weather Statement | TSA | Benton | 48 min |
| Apr 2, 2:38 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 37 min |
| Apr 2, 3:02 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison, Sebastian | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.